Hamiltonian pseudo-representations

  • Vincent Humilière

    Université Pierre et Marie Curie, Paris, France


The question studied here is the behavior of the Poisson bracket under C0-perturbations. For this purpose we introduce the notion of pseudo-representation and prove that the limit of a converging pseudo-representation of any normed Lie algebra is a representation.

An unexpected consequence of this result is that for many non-closed symplectic manifolds (including cotangent bundles), the group of Hamiltonian diffeomorphisms (with no assumptions on supports) has no C−1 bi-invariant metric. Our methods also provide a new proof of the Gromov

Cite this article

Vincent Humilière, Hamiltonian pseudo-representations. Comment. Math. Helv. 84 (2009), no. 3, pp. 571–585

DOI 10.4171/CMH/173